Hail, Shannon
- When
- April 15, 1:35 AM CST
- Where
- Shannon County, Winona
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.017, -91.333
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 1:30 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT SUN APR 15 2001 BUSY MORNING SO FAR WITH A COUPLE WAVES OF SEVERE WEATHER PUSHING THROUGH THE AREA. MAIN FOCUS WILL BE WITH ONGOING CONVECTION THIS MORNING...THEN WITH BIG COOL DOWN EXPECTED ON MONDAY AND TUESDAY. 06Z MSAS HAS SURFACE LOW ACROSS SW MO WITH FRONTAL BOUNDARY STRETCHING ACROSS CENTRAL MO. MID LEVEL SHORTWAVE ALSO PUSHING THROUGH AREA AIDING IN THE CONVECTION. JUDGING BY CURRENT RADAR TRENDS...PRECIPITATION SHOULD BE OUT OF AREA BY ZONE ISSUANCE TIME... BUT WILL MAKE LAST MINUTE DECISION ON WHETHER OR NOT TO KEEP IN POPS FOR EASTERN ZONES THIS MORNING. FRONT SHOULD SAG SOUTH OF CWA THIS MORNING WITH HIGH PRESSURE MOVING INTO THE CWA. GOOD CAA TAKING PLACE BEHIND FRONT TODAY WITH NW WINDS OF 15 TO 25 KTS EXPECTED. FLOW ALOFT LOOKS TO BECOME MORE AMPLIFIED AND WILL DROP LOW OUT OF CENTRAL CANADA INTO THE MID/UPR MS VLY MON/TUE. THIS WILL DROP TEMPS TO WELL BELOW NORMAL FOR THIS TIME OF YEAR AND MAY NEED SOME FREEZE WARNINGS BY MONDAY NIGHT. MOISTURE WILL ALSO INCREASE AHEAD OF THIS SYSTEM AND MAY SEE SOME RAINFALL ALONG COLD FRONT. MOS POPS NOT TOO HIGH YET WITH THIS SYSTEM...AND WILL KEEP POPS LOW FOR MONDAY FOR NOW. TROF WILL SLIDE EAST BY MID-WEEK WITH RIDGE BUILDING BACK INTO AREA. ANOTHER LOW WILL DEVELOP OUT IN THE PLAINS WITH NEXT ROUND OF CONVECTION POSSIBLE BY THE END OF THE WEPEK. FCSTID = 5 SGF 71 41 56 29 / 0 0 30 20 JLN 72 43 59 31 / 0 0 30 20 UNO 75 42 58 32 / 10 0 20 20 VIH 70 38 54 28 / 10 0 30 20 .SGF... MO...NONE. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150700- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SAT APR 14 2001 ...SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM CENTRAL MISSOURI TO SOUTHEAST KANSAS. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST OVERNIGHT...WITH DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL EXPECTED WITH THE STRONGEST STORMS. HEAVY RAINFALL WILL ALSO BE POSSIBLE. A TORNADO WATCH CONTINUED IN EFFECT UNTIL 3 AM FOR LOCATIONS ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...MOUNT VERNON AND CASSVILLE. T A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 AM FOR LOCATIONS ALONG AND NORTH OF A LINE FROM HERMITAGE AND WARSAW TO CAMDENTON...WAYNESVILLE AND SALEM. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1145 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.MOZ055>058-068>071-079>083-090>092-095>098-103>106-150900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1150 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 149...IN EFFECT UNTIL 400 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BENTON...CAMDEN...CHRISTIAN...DALLAS...DENT...DOUGLAS...GREENE... HICKORY...HOWELL...LACLEDE...MARIES...MILLER...MORGAN...OREGON... OZARK...PHELPS...POLK...PULASKI...SHANNON...STONE...TANEY...TEXAS... WEBSTER AND WRIGHT. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON... LEBANON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION. SUTTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1029 PM LINCOLN MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1037 PM COLE CAMP MO .75 INCH HAIL
04/14/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 PM LINCOLN MO MPH TSTM GUST
04/14/01 BENTON WINDOWS BLOWN OUT.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1104 PM COLE CAMP MO MPH TSTM GUST
04/14/01 BENTON REPORTED BY COOPERATIVE
OBSERVER.
1130 PM COLUMBUS KS 1 INCH HAIL
04/14/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 PM BAXTER SPGS KS .75 INCH HAIL
04/14/01 CHEROKEE REPORTED BY PUBLIC.
1135 PM VERSAILLES MO WIND DAMAGE
04/14/01 MORGAN POWER LINES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1145 PM JOPLIN MO 60 MPH TSTM GUST
04/14/01 JASPER REPORTED BY LAW
4 ENFORCEMENT OFFICIAL.
1202 AM DIAMOND MO .88 INCH HAIL
04/15/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1244 AM AURORA MO 1 INCH HAIL
04/15/01 LAWRENCE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1245 AM VERONA MO .88 INCH HAIL
04/815/01 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT SUN APR 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1207 AM FARLINGTON KS .75 INCH HAIL
04/15/01 CRAWFORD REPORTED BY FIRE AND
RESCUE.
1250 AM REPUBLIC MO .75 INCH HAIL
04/15/01 r GREENE REPORTED BY EMERGENCY
MANAGEMENT.The Springfield radar (KSGF), 185 km away, was scanning. The volume nearest the first event began at 07:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5239777.